Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Vascular Neuropathy Diabetics

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

... What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are all the nerves
Ask the Experts

Tingling Toes

My 77 year old father has just been diagnosed HIV positive. His CD4 count is 468, 4 = 13%, viral load is 398,000. He just started Atripla Friday night.PRIOR to starting the drugs he has been complaining about leg pain. I just got him to clarify...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Many conditions can contribute to peripheral neuropathy including diabetes, restless leg syndrome, and peripheral vascular disease (both become more common with aging). HIV itself can Read more »

Changing HIV medications

Hi, I am a 48 year old male and have been HIV+ since 1987 and have been on different drug cominations since the late 90's. My current combination is Viramune and Kivexa and I seem to be having side effects which are becoming more difficult to...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...where you are located. Drugs such as lamvudine or abacavir (in the Kivexa) have a low but not zero association with peripheral neuropathy. Looking for contributing factors (diabetes, smoking, other drugs, nerve compression, vascular compromise)... Read more »

tingling in fingers and toes with red splotches

Hello, I have been HIV+ for ~11-12 years and I have taken everything from AZT to now taking Truvada, Reyataz and Norvir and everything in between. A couple weeks ago I started getting tingling in my fingertips. The next day, it also appeared in my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The symptoms you describe would be unusual to be standard HIV drug related peripheral neuropathy due to distribution and the fact that the symptoms improved yet meds were continued. Vascular spasm (Raynauds syndrome like) Read more »

Pain in feet/legs AFTER heart atck

I have been HIV+ since 1991. I have been on and off meds over the years. I have been asymtomatic for years.Recently I had a heart attack. They operated and gave me 3 stints. Since the heart attack, I have had pain in my feet and legs (making it...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...(a peripheral neuropathy starting in feet/legs can be caused by HIV or some HIV drugs)? Diabetes, vascular disease involving blood vessels in legs, and other conditions can cause pain in feet and legs so a thorough evaluation by your HIV... Read more »
Articles
The Well Project

Diabetes and HIV/AIDS

...diabetes die from heart disease or stroke. Some of the other possible complications of diabetes are: Blindness Kidney failure Blood vessel disease that requires an amputation Nerve damage (neuropathy) How Are Diabetes and... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support Read more »
San Francisco AIDS Foundation

HIV/AIDS and Diabetes: Minimizing Risk, Optimizing Care

...disorders of glucose metabolism in people with HIV/AIDS contains conflicting messages. Some studies indicate an increased risk of diabetes mellitus (generally referred to simply as "diabetes") in people taking HAART, specifically protease... Read more »
U.S. Centers for Disease Control and Prevention

Diabetes-Related Health Concerns

...information: The Link Between Diabetes and Cardiovascular Disease from the National Diabetes Education Program Heart and Blood Vessel Problems from the Centers for Disease Control and Prevention's (CDC) publication, Take Charge of Your... Read more »
Connect With Others

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
...I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

NEUROPATHY

Posted by Anonymous, 5 Replies
JUST HAD A QUESTION. IS THIS SOMETHING U GET IN EARLY HIV INFECTION? I'VE FELT THIS PINS AND NEEDLES SENSATION ON BOTH ARMS AND BURNING FEET AND NOW IM SCARED I HAVE HIV. MY EXPOSURE WAS A FEW MONTHS AGO (VAGINAL) IM STRESSING OUT SO MUCH AND I... Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
...I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left Read more »

chili pepper good for neuropathy

Posted by Anonymous, 1 Reply
...I read that peppers are good for neuropathy, are there any other things that help with it, it is bad in my heels of my feet and legs. Read more »